Alert archive / Minnesota / Tornado Warnings in 2005
Tornado Warning 18, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 11, 2005, 5:16 PM CDT for Pine County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 11, 2005, 5:58 PM CDT
- In force
- 42 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Pine County, MN
The radar
The Duluth radar (KDLH), 81 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDLH 112216
TORDLH
MNC115-112315-
/O.NEW.KDLH.TO.W.0018.050611T2216Z-050611T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
516 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
PINE COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 615 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUXBURY...
OR ABOUT 19 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
NEAR CLOVERTON BY 530 PM CDT
NEAR KINGSDALE BY 535 PM CDT
NEAR KERRICK BY 540 PM CDT
BELDEN AND DUQUETTE BY 545 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4601 9277 4596 9261 4614 9231 4639 9231
4639 9268
$$
SCW2 follow-up statements
000
WWUS53 KDLH 112233
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
533 PM CDT SAT JUN 11 2005
MNC115-112315-
/O.CON.KDLH.TO.W.0018.000000T0000Z-050611T2315Z/
PINE MN-
533 PM CDT SAT JUN 11 2005
...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR PINE COUNTY...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
DUXBURY...OR ABOUT 27 MILES NORTHEAST OF HINCKLEY...MOVING NORTHEAST
AT 30 MPH.
THE TORNADO WILL BE NEAR...
KINGSDALE BY 540 PM CDT
BELDEN BY 550 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4601 9277 4596 9261 4614 9231 4639 9231
4639 9268
$$
SCW000
WWUS53 KDLH 112258
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
558 PM CDT SAT JUN 11 2005
MNC115-112308-
/O.CAN.KDLH.TO.W.0018.000000T0000Z-050611T2315Z/
PINE MN-
558 PM CDT SAT JUN 11 2005
...THE TORNADO WARNING FOR PINE COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.
LAT...LON 4601 9277 4596 9261 4614 9231 4639 9231
4639 9268
$$
SCWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:45 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT SAT JUN 11 2005 .DISCUSSION...SEVERE WEATHER IS MAIN FOCUS FOR TONIGHT LATEST RUC40 INDICATES A GOOD POTENTIAL FOR SEVERE WEATHER IN THE WATCH AREA THIS AFTERNOON AND EVENING. THE LATEST RUC FORECASTS LI OF -7...WITH H85 THETA-E OVER 340K. THE 0-1KM VGP ALSO INDICATES DECENT POTENTIAL FOR ROTATING SUPERCELLS. THE RESULT SHOULD BE SOME LARGE HAIL AND DAMAGING WINDS. THE LOW RESPONSIBLE FOR THE STORMS THIS EVENING SHOULD MOVE NORTH OF THE BORDER BY 12Z SUNDAY...LEAVING JUST A SMALL CHANCE OF A THUNDERSTORM FOR SUNDAY. OVERALL...IT LOOKS PRETTY DRY...BUT WITH MUGGY AIR AND BOUNDARIES STILL PRESENT - WOULD NOT RULE OUT THE POTENTIAL FOR AN ISOLATED STORM. THE NEXT SYSTEM TAKES AIM ON THE NORTHLAND SUNDAY NIGHT AND MONDAY...AND CLOSES OFF INTO MIDWEEK. HAVE WENT WITH MID RANGE POPS...BUT MAY NEED TO BUMP INTO THE LIKELY CATEGORY WITH LATER FORECASTS. OTHER THAN THAT...IT LOOKS PRETTY DRY AFTER THE CLOSED LOW MOVES OUT ON WEDNESDAY. HIGH PRESSURE WILL DRY THINGS OUT FOR THE END OF THE WEEK. .AVIATION...SHOWERS AND THUNDERSTORMS WILL PREVAIL THIS EVENING WITH MVFR CIGS AND VSBYS IN THE STRONGER THUNDERSTORMS. IFR CIGS AND VSBYS WITH BR EXPECTED AROUND 06Z. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. DAP/GSF
Hazardous weather outlook, Jun 11, 8:45 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPOS NATIONAL WEATHER SERVICE DULUTH MN 845 AM CDT SAT JUN 11 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-121230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 845 AM CDT SAT JUN 11 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME LIKELY BY THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A BRAINERD...TO DULUTH...TO SILVER BAY LINE TODAY AND TONIGHT. THE MAIN THREAT WITH THE SEVERE WEATHER IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AFTER 200 PM IN THE SLIGHT RISK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH STEWART/DAP
In the hours before
Local storm report, Jun 11, 4:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
458 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 15 S HAYWARD 45.79N 91.48W
06/11/2005 SAWYER WI LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 27 SOUTH
0435 PM TORNADO 8 E PINE CITY 45.83N 92.80W
06/11/2005 PINE MN PUBLIC
REPORTEDLY TOUCHED DOWN IN A FIELD 8 MILES EAST OF PINE
CITY ALONG HIGHWAY 70
&&
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:40 PM CDT | Tornado Warning | DLH | Pine | 41 min |
Nearby
Tornado Warnings in Minnesota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.